Alert archive / Oklahoma / Flash Flood Watches in 2007
Flash Flood Watch 7, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 26, 2007, 4:23 PM CDT for Choctaw County, Latimer County, Pushmataha County, Oklahoma. It took effect at May 26, 2007, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 4:23 PM CDT (21:23 UTC)
- In effect from
- May 26, 2007, 7:00 PM CDT
- Expired
- May 27, 2007, 2:59 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 262123 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 423 PM CDT SAT MAY 26 2007 OKZ049-053-075-076-270530- /O.NEW.KTSA.FF.A.0007.070527T0000Z-070528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON... POTEAU 423 PM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW...LATIMER...LE FLORE AND PUSHMATAHA. * THROUGH SUNDAY EVENING * SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT ACROSS SOUTHEAST OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE MOVES INTO THE REGION FROM TEXAS. RAINFALL AMOUNTS OF OF ONE TO TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH LOCAL AMOUNTS AS HIGH AS FOUR INCHES. IF THE RAIN DEVELOPS AS EXPECTED...FLASH FLOODING WOULD BECOME LIKELY. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
2 follow-up statements
000 WGUS64 KTSA 270255 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 955 PM CDT SAT MAY 26 2007 OKZ049-053-075-076-271100- /O.CON.KTSA.FF.A.0007.000000T0000Z-070528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON... POTEAU 955 PM CDT SAT MAY 26 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW... LATIMER...LE FLORE AND PUSHMATAHA. * THROUGH SUNDAY EVENING * SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT ACROSS SOUTHEAST OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE MOVES INTO THE REGION FROM TEXAS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH LOCAL AMOUNTS AS HIGH AS FOUR INCHES OR MORE. IF THE RAIN DEVELOPS AS EXPECTED...FLASH FLOODING WOULD BECOME LIKELY. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 270759 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 259 AM CDT SUN MAY 27 2007 OKZ049-053-075-076-270900- /O.CAN.KTSA.FF.A.0007.000000T0000Z-070528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON... POTEAU 259 AM CDT SUN MAY 27 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. ALTHOUGH RAIN IS LIKELY TODAY...RAINFALL AMOUNTS NECESSARY FOR FLASH FLOODING NOW APPEARS UNLIKELY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 26, 4:04 PM CDT, 19 minutes earlier.
Area forecast discussion, May 26, 4:04 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SAT MAY 26 2007
.DISCUSSION...
A LARGE 200 MB LOW NEAR EL PASO WILL DRIFT INTO WEST TEXAS
DURING THE NEXT 24 HOURS. SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS THE FORECAST AREA TODAY IN ADVANCE
OF A MESOSCALE CONVECTIVE VORTICITY CENTER LIFTING
NORTHEAST FROM TEXAS INTO SOUTHERN OKLAHOMA. PRECIPITABLE
WATER VALUES ARE 120 TO 150 PERCENT OF NORMAL ACROSS EASTERN
OKLAHOMA AND JUST SLIGHTLY LOWER IN WESTERN ARKANSAS.
SO ANY THUNDERSTORMS WILL HAVE EFFICIENT RAINFALL PRODUCTION
AND RESULT IN LOCALLY HEAVY AMOUNTS.
RAINFALL SHOULD BECOME MORE WIDESPREAD...WITH INCREASING RATES
TONIGHT IN SOUTHEAST OKLAHOMA AS A 200 MB JET STREAK ROTATES
AROUND THE UPPER LOW AND INTO SOUTHEAST OKLAHOMA TONIGHT AND
INTO NORTHWEST ARKANSAS TOMORROW MORNING. THE WRF-NAM...GFS
AND CANADIAN MODELS ALL SHOW A CONVECTIVE BLOW-UP TONIGHT IN
SOUTHEAST OKLAHOMA...SO WE WILL GO A WITH A FLASH FLOOD WATCH
TONIGHT AND SUNDAY IN SOUTHEAST OKLAHOMA. THE WATCH MAY
WELL NEED TO BE EXPANDED NORTH AS THE SITUATION BECOMES MORE
CLEAR AND THE UPPER-LOW GETS CLOSER.
THE UPPER-LOW WILL BE SLOW TO MOVE EAST WHICH WILL CONTINUE
THE RAIN AND THUNDER CHANCES INTO THE NEXT WORK WEEK. HOWEVER
THERE MAY BE SOME DECREASE IN CONVERGE MONDAY AND TUESDAY AS
THE BETTER JET DYNAMICS SHIFT SOUTH AND EAST OF THE AREA.
A COLD FRONT AT MID-WEEK OFFERS THE POSSIBILITY OF A
CONVECTIVE COMPLEX AFFECTING THE AREA AROUND MID WEEK.
MORE STABLE WEATHER APPEARS LIKELY FOR THE LATER PART OF THE
WORK WEEK AS A STRONGER UPPER-SYSTEM DRIVES THE WEAK COLD
FRONT THROUGH THE REGION.
OVERALL FOR THE NEXT SEVERAL DAYS WE REMAIN IN A TROPICAL LOOKING
ENVIRONMENT WITHOUT THE VERY WARM TEMPERATURES...MEANING MORE
OF A RAIN THAN SEVERE WEATHER THREAT WITH THE THUNDERSTORMS. THE
EXCEPTION COULD BE AT MID WEEK IF FASTER FLOW ALOFT CAN DEVELOP
SOUTH ABOVE THE COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 75 66 79 / 60 80 40 60
FSM 65 77 65 80 / 90 70 40 60
MLC 65 74 64 79 / 70 60 40 50
BVO 62 75 63 78 / 50 90 40 50
FYV 62 74 64 77 / 60 70 40 70
BYV 64 74 63 77 / 50 70 40 50
MKO 65 74 64 75 / 70 80 40 70
MIO 65 76 63 79 / 50 80 40 50
F10 64 73 63 75 / 70 80 40 60
HHW 66 77 64 82 / 90 60 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....08Hazardous weather outlook, May 26, 12:59 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT SAT MAY 26 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT SAT MAY 26 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. THE RISK OF SEVERE THUNDERSTORMS IS VERY SMALL. HOWEVER...THERE IS A THREAT FOR HEAVY RAIN. THE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL BE EFFICIENT RAIN PRODUCERS AND WILL BE CAPABLE OF RAINFALL RATES OF 1 INCH PER HOUR OR GREATER. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. HOWEVER... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT AS ANOTHER WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE WEATHER WILL REMAIN UNSETTLED FOR MUCH OF THE COMING WEEK...WITH THUNDERSTORM CHANCES IN THE FORECAST ABOUT EVERY DAY. SLIGHTLY BETTER CHANCES OF THUNDER ARRIVE BY MID-WEEK...AS A STRONGER UPPER LEVEL DISTURBANCE MOVES INTO THE PLAINS AND A SURFACE BOUNDARY PUSHES INTO THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.